MAUDE Adverse Event Report: BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5110
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The surgeon reported the sleeve did not enter the incision smoothly and was difficult to insert.There was no reported impact to the patient.
 
Additional Manufacturer Narrative
Evaluation completed.One blue irrigation sleeve was returned in a test chamber.The original packaging was not returned."bl5110 v8157" was hand written on the mailing envelope.Visual inspection found the assembly dirty with particulates and dried solutions all over it.No defects were found.Dimensional measurements of the wall thickness was not performed at this facility due to the destructive nature of the test.However, this sample will be sent to the vendor for full test and dimensional measuring.
 
Additional Manufacturer Narrative
Vendor evaluation completed: the suspect soft sleeve was too thin dimensionally for an accurate durometer reading the vendor has on site.It was placed on a pin gauge and estimated durometer readings were similar to a sleeve to have known acceptable durometer.The device history was reviewed and found to meet manufacturing specification.

Brand Name
BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6552689
Report Number0001920664-2017-00172
Device Sequence Number19119906
Product Code HQC
UDI-Device Identifier20757770057010
UDI-Public(01)20757770057010(17)180325
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/25/2018
Device Model NumberBL5110
Device Lot NumberV8157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
06/15/2017
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date06/13/2017
07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1